Contralateral paradoxical response to chemotherapy in tuberculous pleural effusion
Pleural effusions may occur as a complication of primary tuberculosis or an established pulmonary or extrapulmonary infection. New formation or expansion of a tuberculous lesion during chemotherapy is referred to as paradoxical response. Paradoxical response has been described to occur weeks or months after starting antituberculous chemotherapy for parenchymal lung disease, intracranial tuberculoma, or pleural effusion1-2. To our knowledge only one case of contralateral paradoxical effusion that occurred eight weeks after standard antituberculous chemotherapy has been reported in the literature3. In this paper, we describe a patient who developed contralateral paradoxical pleural effusion six days after standard antituberculous chemotherapy and prednisolone.
Sudan Journal of Medical Sciences Vol. 3 (1) 2008: pp. 63-66
Copyright for articles published in this journal is retained by the journal.
This content is freely available and published under a Creative Commons Attribution License.